Alert archive / Texas / Red Flag Warnings in 2025
Red Flag Warning 10, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this red flag warning at Mar 13, 2025, 2:03 PM CDT for 24 counties in Texas; 5 counties in New Mexico. It took effect at Mar 14, 2025, 6:00 AM CDT. It was in force for 15 hr. 59 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 13, 2025, 2:03 PM CDT (19:03 UTC)
- In effect from
- Mar 14, 2025, 6:00 AM CDT
- Expired
- Mar 14, 2025, 9:00 PM CDT
- In force
- 15 hr
- Issued by
- NWS Midland/Odessa, TX
All 29 counties
Chaves County, NM, Eddy County, NM, Lea County, NM, Lincoln County, NM, Otero County, NM, Andrews County, TX, Borden County, TX, Brewster County, TX, Crane County, TX, Culberson County, TX, Dawson County, TX, Ector County, TX, Gaines County, TX, Glasscock County, TX, Howard County, TX, Jeff Davis County, TX, Loving County, TX, Martin County, TX, Midland County, TX, Mitchell County, TX, Pecos County, TX, Presidio County, TX, Reagan County, TX, Reeves County, TX, Scurry County, TX, Terrell County, TX, Upton County, TX, Ward County, TX, Winkler County, TX
The radar
The Midland/Odessa radar (KMAF), 67 km from the middle of the area, began a volume at 19:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 14, 6:00 AM CDT | NON-TSTM WND DMG | 2 Se Hobbs, NM | Tree fell over and damaged a fence, along with damaging a side of a house. |
| Mar 14, 6:00 AM CDT | NON-TSTM WND DMG | 4 Nne Hobbs, NM | Corrects previous non-tstm wnd dmg report from 2 SE Hobbs. Tree fell over and damaged a fence, along with damaging a side of a house. |
| Mar 14, 6:09 AM CDT | NON-TSTM WND GST 68 | 2 Wsw Tatum, NM | Mesonet station 51 2SW Tatum NM. |
| Mar 14, 6:41 AM CDT | NON-TSTM WND GST 67 | 2 Sw Tatum, NM | Mesonet station CW0386 Tatum. |
| Mar 14, 8:00 AM CDT | SNOW 1.5 | 3 Nne Bonito Lake, NM | Cocorahs station NM-LN-13 Nogal 4.6 SSE. |
| Mar 14, 8:00 AM CDT | SNOW 3.5 | 6 Sw Bonito Lake, NM | Cocorahs station NM-LN-48 Alto 7.4 W. |
| Mar 14, 9:40 AM CDT | NON-TSTM WND GST 59 | 7 Nw Maljamar, NM | Mesonet station CPPN5 Caprock. |
| Mar 14, 9:56 AM CDT | DUST STORM | 1 Se Roswell, NM | U.S. 285 closed due to near zero visibility from blowing dust. |
| Mar 14, 9:56 AM CDT | DUST STORM | 3 Sw Roswell, NM | Roswell Relief Route from mile marker 107 to mile marker 110 (Sunset Ave to Brasher Rd) closed to high winds, blowing dust, and zero visibility. |
| Mar 14, 10:27 AM CDT | NON-TSTM WND GST 64 | 3 Nw Hobbs, NM | Mesonet station 66 Hobbs, NM/ Lea County. |
| Mar 14, 10:35 AM CDT | NON-TSTM WND GST 58 | 2 S Seminole, TX | AWOS station KGNC Seminole. |
| Mar 14, 10:36 AM CDT | NON-TSTM WND GST 67 | 3 Ssw Snyder, TX | Mesonet station 93 Snyder 3SSW Scurry County. |
| Mar 14, 10:40 AM CDT | DUST STORM | 1 Sse Greenfield, NM | Old Dexter Highway (Route 2) closed north of Hagerman due to high winds, blowing dust and near zero visibility. |
| Mar 14, 10:45 AM CDT | NON-TSTM WND GST 58 | 10 Wnw Pyote, TX | Mesonet station FW9693 Pyote. |
| Mar 14, 10:50 AM CDT | NON-TSTM WND GST 63 | 4 Ne Monument, NM | AWOS station KHOB Hobbs Lea Co. |
| Mar 14, 10:51 AM CDT | NON-TSTM WND GST 61 | 1 E Gail, TX | Mesonet station FRKT2 Gail Raws. |
| Mar 14, 10:58 AM CDT | DUST STORM | 3 W Midway, NM | ASOS station KROW Roswell Air Center. Less than one quarter mile visibility due to blowing dust. |
| Mar 14, 11:15 AM CDT | NON-TSTM WND GST 86 | 6 W Whites City, NM | Mesonet station 164 Carlsbad Caverns NP. |
| Mar 14, 11:30 AM CDT | DUST STORM | 12 Ssw Midkiff, TX | State Highway 349 is being shutdown between Rankin and Midkiff due to high winds and near zero visibility due to blowing dust. |
| Mar 14, 11:35 AM CDT | NON-TSTM WND GST 64 | 2 Wsw Snyder, TX | ASOS station KSNK Snyder Winston. |
| Mar 14, 11:38 AM CDT | NON-TSTM WND GST 66 | 3 E Snyder, TX | Mesonet station 37 Snyder 3E. |
| Mar 14, 12:02 PM CDT | NON-TSTM WND GST 63 | 2 Ese Gail, TX | Mesonet station 26 Gail 2SE. |
| Mar 14, 12:08 PM CDT | DUST STORM | 7 Sse Seven Rivers, NM | Reported multiple vehicle accident with injuries along US Highway 285 between Carlsbad and Artesia. Less than a quarter mile to near zero visibility was likely occurring at the time. |
| Mar 14, 12:20 PM CDT | NON-TSTM WND GST 63 | 1 Nne Malaga, NM | Mesonet station NMC36 Malaga. |
| Mar 14, 12:29 PM CDT | NON-TSTM WND GST 66 | 5 Nw Colorado City, TX | Mesonet station 105 5NW Colorado City. |
| Mar 14, 12:30 PM CDT | NON-TSTM WND GST 65 | 1 Ssw Loving, NM | Mesonet station NMC35 Loving Hs. |
| Mar 14, 12:39 PM CDT | NON-TSTM WND GST 58 | Midway, TX | Mesonet station UP294 Midway (UPR). |
| Mar 14, 12:45 PM CDT | DUST STORM | 1 Se Otis, NM | Reports of multiple vehicle accidents along US Highway 285 between Carlsbad and Loving. Injuries were reported. Less than a quarter mile to near zero visibility due to blowing dust was likely occurring. |
| Mar 14, 12:45 PM CDT | DUST STORM | Big Spring, TX | Multiple social media reports and photos of vehicle accidents due to near zero visibility due to blowing dust along US Highway 87 near the Big Spring area. Time and location are approximate. |
| Mar 14, 12:52 PM CDT | NON-TSTM WND GST 59 | 4 W Whites City, NM | Mesonet station BATN5 Batdraw. |
| Mar 14, 12:55 PM CDT | NON-TSTM WND GST 59 | 1 Ne Andrews, TX | AWOS station KE11 Andrews. |
| Mar 14, 12:55 PM CDT | NON-TSTM WND DMG | 3 N Midland, TX | Advertisement billboard was destroyed and blocking a traffic lane along State Highway 349. Wind gusts were estimated to be approximately 60 mph. |
| Mar 14, 1:00 PM CDT | NON-TSTM WND DMG | Carlsbad, NM | Several reports of downed signs, downed power poles, damage to roofs, and trees down in the Carlsbad area. Time is estimated. Wind gust speeds were estimated to be 70 mph. |
| Mar 14, 1:03 PM CDT | NON-TSTM WND GST 66 | Welch, TX | Mesonet station 96 WELCH Dawson County. |
| Mar 14, 1:07 PM CDT | NON-TSTM WND GST 61 | 1 W Tarzan, TX | Mesonet station 84 2WNW Tarzan/Martin County. |
| Mar 14, 1:07 PM CDT | NON-TSTM WND GST 63 | 20 Wsw Orla, TX | Mesonet station 159 Orla 20WSW. |
| Mar 14, 1:08 PM CDT | NON-TSTM WND GST 62 | 5 Nnw Odessa, TX | ASOS station KODO Odessa. |
| Mar 14, 1:14 PM CDT | NON-TSTM WND GST 74 | 5 Wsw Otis, NM | ASOS station KCNM Carlsbad. |
| Mar 14, 1:18 PM CDT | DUST STORM | 1 W Jal, NM | New Mexico Highway 128 was closed west of Jal due to high winds and blowing dust resulting in near zero visibility. |
| Mar 14, 1:25 PM CDT | NON-TSTM WND GST 67 | 1 Wsw Seagraves, TX | Mesonet station 15 Seagraves 1SW. |
| Mar 14, 1:30 PM CDT | NON-TSTM WND GST 63 | 5 Nnw Mission Dorado, TX | Mesonet station FW9685 Odessa. |
| Mar 14, 1:33 PM CDT | NON-TSTM WND GST 64 | 2 E Andrews, TX | Mesonet station 48 2E Andrews. |
| Mar 14, 1:35 PM CDT | NON-TSTM WND GST 58 | 3 Nw South Haven, TX | AWOS station KBPG Big Spring. |
| Mar 14, 1:35 PM CDT | NON-TSTM WND GST 61 | 3 Ene Lamesa, TX | AWOS station KLUV Lamesa. |
| Mar 14, 1:44 PM CDT | NON-TSTM WND GST 67 | 3 Wnw Fluvanna, TX | Mesonet station 31 Fluvanna 3W. |
| Mar 14, 1:45 PM CDT | NON-TSTM WND GST 63 | 4 Nw Bennett, NM | Mesonet station FW9689 Jal. |
| Mar 14, 1:46 PM CDT | NON-TSTM WND DMG | 1 S Artesia, NM | Report of a tree uprooted in south Artesia. Wind gust speed was estimated to be 60 mph. |
| Mar 14, 1:49 PM CDT | NON-TSTM WND GST 58 | 4 Nnw Lomax, TX | Mesonet station UR209 4.0 NW Lomax (UPR). |
| Mar 14, 1:49 PM CDT | NON-TSTM WND GST 62 | 2 Sse Lamesa, TX | Mesonet station 18 Lamesa 2SE. |
| Mar 14, 1:51 PM CDT | NON-TSTM WND GST 58 | 3 Nw Greenwood, TX | Mesonet station UR098 3.3 NW Greenwood (UPR). |
| Mar 14, 2:12 PM CDT | NON-TSTM WND GST 60 | 2 Nne Seminole, TX | Mesonet station 25 Seminole 2N. |
| Mar 14, 2:25 PM CDT | NON-TSTM WND GST 62 | 1 Sse Lomax, TX | Mesonet station 77 1SSE Lomax Lomax/Howard County. |
| Mar 14, 2:29 PM CDT | NON-TSTM WND GST 66 | 1 Nw Midland Internatio, TX | ASOS station KMAF Midland. |
| Mar 14, 2:30 PM CDT | DUST STORM | 3 Nnw Bigby Corner, TX | Continued reports of traffic slow downs/road closures along State Highway 137 in southwest Upton County due to blowing dust and near zero visibility. |
| Mar 14, 2:34 PM CDT | NON-TSTM WND GST 64 | 5 Sw Saint Lawrence, TX | Mesonet station 55 5SW St. Lawrence, TX. |
| Mar 14, 4:30 PM CDT | NON-TSTM WND GST 66 | 16 S Orla, TX | Mesonet station FW9692 Pecos. |
| Mar 14, 5:28 PM CDT | NON-TSTM WND GST 59 | 3 Nw Wink, TX | ASOS station KINK Wink. |
| Mar 14, 5:30 PM CDT | NON-TSTM WND GST 60 | 21 W Bennett, NM | Mesonet station FW9688 Jal. |
| Mar 14, 7:13 PM CDT | NON-TSTM WND GST 61 | 3 Ene Queen, NM | Mesonet station QENN5 Queen. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 7.1 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3005 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
842 WWUS84 KMAF 131903 RFWMAF URGENT - FIRE WEATHER MESSAGE National Weather Service Midland/Odessa TX 203 PM CDT Thu Mar 13 2025 ...RED FLAG WARNING IN EFFECT FROM 11 AM CDT /10 AM MDT/ THIS MORNING TO 9 PM CDT /8 PM MDT/ THIS EVENING FOR 20FT WINDS OF 20 MPH OR MORE, RELATIVE HUMIDITY OF 15% OR LESS, AND VERY HIGH TO EXTREME FIRE DANGER FOR SOUTHEAST NEW MEXICO AND MUCH OF ADJACENT WEST TEXAS... ...RED FLAG WARNING IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR 20FT WINDS OF 20 MPH OR MORE, RELATIVE HUMIDITY OF 15% OR LESS, AND HIGH TO EXTREME FIRE DANGER FOR ALL OF WEST TEXAS AND SOUTHEAST NEW MEXICO... NMZ116>119-TXZ045-050-059-060-067-270>274-276>278-140715- /O.UPG.KMAF.FW.A.0008.250314T1700Z-250315T0200Z/ /O.NEW.KMAF.FW.W.0010.250314T1700Z-250315T0200Z/ /O.CON.KMAF.FW.W.0009.000000T0000Z-250314T0200Z/ Sacramento Foothills and Guadalupe Mountains-Chaves Plains- Eddy Plains-Lea-Gaines-Andrews-Loving-Winkler-Ward- Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains-Van Horn and Highway 54 Corridor- Eastern Culberson-Reeves County Plains-Marfa Plateau- Davis Mountains-Davis Mountains Foothills- 203 PM CDT Thu Mar 13 2025 /103 PM MDT Thu Mar 13 2025/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTHEAST NEW MEXICO AND MUCH OF ADJACENT WEST TEXAS... ...RED FLAG WARNING IN EFFECT FROM NOON CDT /11 AM MDT/ TO 9 PM CDT /8 PM MDT/ FRIDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FOR ALL OF WEST TEXAS AND SOUTHEAST NEW MEXICO... The National Weather Service in Midland/Odessa has issued a Red Flag Warning for wind and low relative humidity, which is in effect from noon CDT /11 AM MDT/ to 9 PM CDT /8 PM MDT/ Friday. The Fire Weather Watch is no longer in effect. * WINDS...West 40 to 50 mph with gusts up to 70 mph. * RELATIVE HUMIDITY...As low as 8 percent. * RFTI...5 or critical. * IMPACTS... Avoid the use of open flames or any activities that may generate sparks. Extinguish smoking material in vehicles. Accidental ignitions will have the potential to grow into dangerous wind-driven wildfires. * SEVERITY... FUELS (ERC)...90th+ percentile...5 (out of 5). WEATHER...Near Critical...2 (out of 5). FIRE ENVIRONMENT...7 (out of 10). PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now or will shortly. A combination of strong winds, low relative humidity and warm temperatures will increase potential for fire growth. && $$ TXZ046>048-051>053-061>063-068>070-075-082-275-279>282-140715- /O.UPG.KMAF.FW.A.0008.250314T1700Z-250315T0200Z/ /O.NEW.KMAF.FW.W.0010.250314T1700Z-250315T0200Z/ Dawson-Borden-Scurry-Martin-Howard-Mitchell-Ector-Midland- Glasscock-Crane-Upton-Reagan-Pecos-Terrell-Chinati Mountains- Central Brewster-Chisos Basin-Presidio Valley- Lower Brewster County- 203 PM CDT Thu Mar 13 2025 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM CDT FRIDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR ALL OF WEST TEXAS AND SOUTHEAST NEW MEXICO... The National Weather Service in Midland/Odessa has issued a Red Flag Warning for wind and low relative humidity, which is in effect from noon to 9 PM CDT Friday. The Fire Weather Watch is no longer in effect. * WINDS...West 35 to 45 mph with gusts up to 65 mph. * RELATIVE HUMIDITY...As low as 8 percent. * RFTI...7 or extreme. * IMPACTS... Avoid the use of open flames or any activities that may generate sparks. Extinguish smoking material in vehicles. Accidental ignitions will have the potential to grow into dangerous wind-driven wildfires. * SEVERITY... FUELS (ERC)...90th+ percentile...5 (out of 5). WEATHER...Critical...3 (out of 5). FIRE ENVIRONMENT...8 (out of 10). PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now or will shortly. A combination of strong winds, low relative humidity and warm temperatures will increase potential for fire growth. && $$
3 follow-up statements
333 WWUS84 KMAF 140517 RFWMAF URGENT - FIRE WEATHER MESSAGE National Weather Service Midland/Odessa TX 1217 AM CDT Fri Mar 14 2025 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO 9 PM CDT /8 PM MDT/ THIS EVENING FOR 20-FT WINDS OF 20 MPH OR MORE, RELATIVE HUMIDITY OF 15% OR LESS, AND VERY HIGH TO EXTREME FIRE DANGER FOR WIND AND LOW RELATIVE HUMIDITY FOR WEST TEXAS AND SOUTHEAST NEW MEXICO... NMZ116>119-TXZ045>048-050>053-059>063-067>070-075-082-270>282- 150200- /O.CON.KMAF.FW.W.0010.250314T1700Z-250315T0200Z/ Sacramento Foothills and Guadalupe Mountains-Chaves Plains- Eddy Plains-Lea-Gaines-Dawson-Borden-Scurry-Andrews-Martin-Howard- Mitchell-Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton- Reagan-Pecos-Terrell-Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains-Van Horn and Highway 54 Corridor- Eastern Culberson-Reeves County Plains-Chinati Mountains- Marfa Plateau-Davis Mountains-Davis Mountains Foothills- Central Brewster-Chisos Basin-Presidio Valley- Lower Brewster County- 1217 AM CDT Fri Mar 14 2025 /1117 PM MDT Thu Mar 13 2025/ ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO 9 PM CDT /8 PM MDT/ THIS EVENING FOR 20-FT WINDS OF 20 MPH OR MORE, RELATIVE HUMIDITY OF 15% OR LESS, AND VERY HIGH TO EXTREME FIRE DANGER FOR WIND AND LOW RELATIVE HUMIDITY FOR WEST TEXAS AND SOUTHEAST NEW MEXICO... * WINDS...West 35 to 45 mph with gusts up to 70 mph. * RELATIVE HUMIDITY...As low as 7 percent. * RFTI...6 or critical. * IMPACTS... Avoid the use of open flames or any activities that may generate sparks. Extinguish smoking material in vehicles. Accidental ignitions will have the potential to grow into dangerous wind-driven wildfires. * SEVERITY... FUELS (ERC)...90th+ percentile...5 (out of 5). WEATHER...Critical...3 (out of 5). FIRE ENVIRONMENT...8 (out of 10). PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now or will shortly. A combination of strong winds, low relative humidity and warm temperatures will increase potential for fire growth. && $$ 44
606 WWUS84 KMAF 140840 RFWMAF URGENT - FIRE WEATHER MESSAGE National Weather Service Midland/Odessa TX 340 AM CDT Fri Mar 14 2025 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO 9 PM CDT /8 PM MDT/ THIS EVENING FOR 20-FT WINDS OF 20 MPH OR MORE, RELATIVE HUMIDITY OF 15% OR LESS, AND VERY HIGH TO EXTREME FIRE DANGER FOR WIND AND LOW RELATIVE HUMIDITY FOR WEST TEXAS AND SOUTHEAST NEW MEXICO... NMZ116>119-TXZ045>048-050>053-059>063-067>070-075-082-270>282- 150200- /O.CON.KMAF.FW.W.0010.250314T1700Z-250315T0200Z/ Sacramento Foothills and Guadalupe Mountains-Chaves Plains- Eddy Plains-Lea-Gaines-Dawson-Borden-Scurry-Andrews-Martin-Howard- Mitchell-Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton- Reagan-Pecos-Terrell-Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains-Van Horn and Highway 54 Corridor- Eastern Culberson-Reeves County Plains-Chinati Mountains- Marfa Plateau-Davis Mountains-Davis Mountains Foothills- Central Brewster-Chisos Basin-Presidio Valley- Lower Brewster County- 340 AM CDT Fri Mar 14 2025 /240 AM MDT Fri Mar 14 2025/ ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO 9 PM CDT /8 PM MDT/ THIS EVENING FOR 20-FT WINDS OF 20 MPH OR MORE, RELATIVE HUMIDITY OF 15% OR LESS, AND VERY HIGH TO EXTREME FIRE DANGER FOR WIND AND LOW RELATIVE HUMIDITY... * WINDS...West 35 to 45 mph with gusts up to 70 mph. * RELATIVE HUMIDITY...As low as 6 percent. * RFTI...6 or critical. * IMPACTS... Avoid the use of open flames or any activities that may generate sparks. Extinguish smoking material in vehicles. Accidental ignitions will have the potential to grow into dangerous wind-driven wildfires. * SEVERITY... FUELS (ERC)...90th+ percentile...5 (out of 5). WEATHER...Critical...3 (out of 5). FIRE ENVIRONMENT...8 (out of 10). PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now or will shortly. A combination of strong winds, low relative humidity and warm temperatures will increase potential for fire growth. && $$ 44
932 WWUS84 KMAF 141016 RFWMAF URGENT - FIRE WEATHER MESSAGE National Weather Service Midland/Odessa TX 516 AM CDT Fri Mar 14 2025 ...RED FLAG WARNING NOW IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING FOR FOR 20-FT WINDS OF 20 MPH OR MORE, RELATIVE HUMIDITY OF 15% OR LESS, AND VERY HIGH TO EXTREME FIRE DANGER FOR WIND AND LOW RELATIVE HUMIDITY FOR WEST TEXAS AND SOUTHEAST NEW MEXICO... NMZ116>119-TXZ045>048-050>053-059>063-067>070-075-082-270>282- 150200- /O.EXT.KMAF.FW.W.0010.250314T1100Z-250315T0200Z/ Sacramento Foothills and Guadalupe Mountains-Chaves Plains- Eddy Plains-Lea-Gaines-Dawson-Borden-Scurry-Andrews-Martin-Howard- Mitchell-Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton- Reagan-Pecos-Terrell-Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains-Van Horn and Highway 54 Corridor- Eastern Culberson-Reeves County Plains-Chinati Mountains- Marfa Plateau-Davis Mountains-Davis Mountains Foothills- Central Brewster-Chisos Basin-Presidio Valley- Lower Brewster County- 516 AM CDT Fri Mar 14 2025 /416 AM MDT Fri Mar 14 2025/ ...RED FLAG WARNING NOW IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING FOR FOR 20-FT WINDS OF 20 MPH OR MORE, RELATIVE HUMIDITY OF 15% OR LESS, AND VERY HIGH TO EXTREME FIRE DANGER FOR WIND AND LOW RELATIVE HUMIDITY FOR WEST TEXAS AND SOUTHEAST NEW MEXICO... * WINDS...West 35 to 45 mph with gusts up to 70 mph. * RELATIVE HUMIDITY...As low as 6 percent. * RFTI...6 or critical. * IMPACTS... Avoid the use of open flames or any activities that may generate sparks. Extinguish smoking material in vehicles. Accidental ignitions will have the potential to grow into dangerous wind-driven wildfires. * SEVERITY... FUELS (ERC)...90th+ percentile...5 (out of 5). WEATHER...Critical...3 (out of 5). FIRE ENVIRONMENT...8 (out of 10). PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now or will shortly. A combination of strong winds, low relative humidity and warm temperatures will increase potential for fire growth. && $$ 44
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Mar 13, 12:50 PM CDT, 1 hour 13 minutes earlier. Its key messages:
- Updated at 1238 PM CDT Thu Mar 13 2025
- A Red Flag Warning is in effect form late this morning through this evening for southeast New Mexico, down toward the Marfa Plateau, and the northwestern Permian Basin. Windy and dry conditions create critical fire weather conditions for these locations today.
- Strong to very strong winds and critical to extreme fire weather conditions are expected tomorrow as a potent system pushes into the area. Behind the cold front, temperatures take a slight dip.
- Heading into next week, we begin a warming trend ahead of another upper-level system that looks to arrive Tuesday/Wednesday.
Area forecast discussion, Mar 13, 12:50 PM CDT, 1 hour 13 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1250 PM CDT Thu Mar 13 2025
...New AVIATION...
.KEY MESSAGES...
Updated at 1238 PM CDT Thu Mar 13 2025
- A Red Flag Warning is in effect form late this morning through
this evening for southeast New Mexico, down toward the Marfa
Plateau, and the northwestern Permian Basin. Windy and dry
conditions create critical fire weather conditions for these
locations today.
- Strong to very strong winds and critical to extreme fire weather
conditions are expected tomorrow as a potent system pushes into
the area. Behind the cold front, temperatures take a slight
dip.
- Heading into next week, we begin a warming trend ahead of
another upper-level system that looks to arrive
Tuesday/Wednesday.
&&
.SHORT TERM...
(Today through Friday afternoon)
Issued at 404 AM CDT Thu Mar 13 2025
WV imagery this morning shows yesterday's upper trough moving
through the ArklaTex, leaving West Texas and Southeast New Mexico
under northwest flow aloft. This will be temporary, as a larger
trough approaching the west coast is pushing a weak ridge through
the region.
The trough is forecast to make landfall later this morning, around
15Z or so, pushing the ridge farther east and transitioning flow
aloft to progressive southwesterly. Leeside surface troughing on
the Front Range will begin increasing southwest winds over the
higher terrain, with downslope warming under partly cloudy skies
increasing thicknesses and yielding pleasant afternoon highs around
10 F above normal. The NAM develops a mountain wave signature over
the Guadalupes this afternoon, and high winds look likely, but these
don't look strong enough, widespread enough, or long enough in
duration to warrant a warning, especially in lieu of what's on the
way tonight and Friday. Thus, we've cancelled the High Wind Warning
for this afternoon.
Tonight, the west coast trough will push east, tilting negatively
and moving through the Four Corners 06-09Z Friday. As this occurs,
the mountain wave signature goes off the chart, and 700mb height
gradients tighten up to better than 60m/100nm! This portends one of
the strongest high wind events for West Texas and Southeast new
Mexico in some time. High winds will develop in the Guadalupes
during the evening, but mountain waves/pressure gradients/MOS
suggest high winds could spread east and south after midnight. For
brevity and to avoid sowing confusion, we're going to avoid
advisories in areas that will be upgraded to warnings Friday, and
just issue warnings early instead. These warnings will be extended
through Friday evening. Hurricane force winds are expected in the
Guadalupes. Mixing and a few clouds will keep overnight minimums 9-
10 F above normal. Isolated showers are possible in the Guadalupes,
but QPF looks to be negligible.
Friday, the trough ejects, from northeast New Mexico at around 12Z
to northeast Kansas by 00Z Saturday. Subsidence on the backside of
the trough will translate high winds to the surface, and we've
issued a High Wind Watch for everything east of the Pecos not
already in a warning. Attm, a wind advisory should cover the rest
of the zones. Widespread BLDU is a given, as well as critical fire
weather, the details of which are in the Fire Weather Discussion
below. Unfortunately, cooler air on the backside of the trough will
keep afternoon highs right at, to around 5 F below, climatology.
&&
.LONG TERM...
(Friday night through Wednesday)
Issued at 404 AM CDT Thu Mar 13 2025
Friday's troublesome upper-level trough will continue to gradually
make its way through our area overnight and through the day
Saturday. Winds remain breezy out of the west and northwest Friday
night and Saturday. Lows Friday night range from the mid 20s in
southeast New Mexico, the 30s for most, and the 40s near the Rio
Grande. Saturday's highs reach into the 60s for the majority of the
area, with 50s in the higher elevations and 70s near the Rio Grande.
Although this system will be moisture deprived for most of us, the
western half of our area will see low (10-30%) precipitation chances
Saturday morning associated with instability from the upper low.
Accumulation looks to be very light, potentially indicating light
showers or virga.
The upper trough finally lifts northeast by Sunday morning, bringing
about the return of more settled weather and a warming trend under
upper ridging. Highs Sunday warm into the 60s and 70s, then 70s and
80s on Monday. On Tuesday, another storm system swings over the
western US, strengthening southwesterly winds aloft. Meanwhile, at
the surface, an area of high pressure near the southeastern US and
an area of low pressure over the Central Great Plains steer our
winds out of the southwest. These features work in tandem to provide
us with our warmest day in the period, as highs Tuesday look to
range in the 80s and 90s, with some spots along the Rio Grande
heating up to the century mark! Alas, a cold front associated with
the upper trough arrives sometime Tuesday night, leading to lows in
the 40s and 50s, then highs Wednesday in the 60s and 70s.
&&
.AVIATION...
(18Z TAFS)
Issued at 1238 PM CDT Thu Mar 13 2025
VFR ceilings prevail through the period. Breezy southwesterly
winds are expected throughout the afternoon at most terminals.
Winds will decrease by sunset before strong westerly winds
significantly pick up by the early morning hours. BLDU was not
included in the TAFs given confidence in timing, however,
confidence is increasing of this to occur during the late morning
to afternoon hours tomorrow which could reduce visibilities to
MVFR and IFR conditions.
&&
.FIRE WEATHER...
Issued at 404 AM CDT Thu Mar 13 2025
MinRH values in the teens and single digits, dry to critically dry
fuels, and breezy winds combine this afternoon over the higher
elevations and much of the western half of our region. As such, we
have issued a Red Flag Warning for southeast New Mexico down toward
the Marfa Plateau, and the western Permian Basin this afternoon
through this evening.
Friday is still on track to be our biggest fire weather threat day.
Strong to very strong winds, minRH values in the teens and single
digits, and ERC values well over the 90th percentile are expected
areawide. The culmination of these factors will lead to critical to
extreme fire weather conditions.
By Saturday, winds gradually taper down as the upper trough
progresses eastward. However, breezy winds keep the fire weather
threat critical from southeast New Mexico down toward the Big Bend.
The upper-level system finally departs Sunday, taking the winds and
increased fire weather conditions with it.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 82 51 68 43 / 0 0 0 0
Carlsbad 77 43 61 38 / 0 20 0 0
Dryden 88 59 79 48 / 0 0 0 0
Fort Stockton 86 53 69 44 / 0 0 0 0
Guadalupe Pass 68 37 51 34 / 0 30 10 10
Hobbs 76 42 62 36 / 0 0 0 0
Marfa 76 44 63 37 / 0 0 0 0
Midland Intl Airport 80 49 66 42 / 0 0 0 0
Odessa 80 49 65 42 / 0 0 0 0
Wink 82 47 67 41 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
TX...Red Flag Warning until 9 PM CDT /8 PM MDT/ this evening for
Andrews-Davis Mountains-Davis Mountains Foothills-Eastern
Culberson-Gaines-Guadalupe Mountains Above 7000 Feet-
Guadalupe and Delaware Mountains-Loving-Marfa Plateau-
Reeves County Plains-Van Horn and Highway 54 Corridor-Ward-
Winkler.
High Wind Warning from 10 PM CDT /9 PM MDT/ this evening to 1 AM
CDT /midnight MDT/ Saturday for Guadalupe Mountains Above
7000 Feet-Guadalupe and Delaware Mountains.
Fire Weather Watch from Friday afternoon through Friday evening
for Andrews-Borden-Central Brewster-Chinati Mountains-
Chisos Basin-Crane-Davis Mountains-Davis Mountains
Foothills-Dawson-Eastern Culberson-Ector-Gaines-Glasscock-
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware
Mountains-Howard-Loving-Lower Brewster County-Marfa Plateau-
Martin-Midland-Mitchell-Pecos-Presidio Valley-Reagan-Reeves
County Plains-Scurry-Terrell-Upton-Van Horn and Highway 54
Corridor-Ward-Winkler.
High Wind Warning from 1 AM Friday to 1 AM CDT Saturday for
Davis Mountains-Davis Mountains Foothills-Eastern Culberson-
Loving-Reeves County Plains-Van Horn and Highway 54
Corridor.
High Wind Watch from Friday morning through Friday evening for
Andrews-Borden-Crane-Dawson-Ector-Gaines-Glasscock-Howard-
Martin-Midland-Mitchell-Reagan-Scurry-Upton-Ward-Winkler.
NM...Red Flag Warning until 8 PM MDT this evening for Chaves Plains-
Eddy Plains-Lea-Sacramento Foothills and Guadalupe
Mountains.
High Wind Warning from 9 PM this evening to midnight MDT Friday
night for Guadalupe Mountains of Eddy County.
Fire Weather Watch from Friday morning through Friday evening
for Chaves Plains-Eddy Plains-Lea-Sacramento Foothills and
Guadalupe Mountains.
High Wind Warning from midnight tonight to midnight MDT Friday
night for Central Lea-Eddy County Plains-Northern Lea-
Southern Lea.
&&
SHORT TERM...44
LONG TERM....95
AVIATION...11The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 8:55 PM CDT | High Wind Watch | MAF | Andrews, Borden, Brewster, Crane, Culberson, Dawson and 16 more | 17 hr |
| Mar 13, 1:55 AM CDT | High Wind Warning | MAF | Andrews, Borden, Brewster, Crane, Culberson, Dawson and 16 more | 53 hr |
| Mar 13, 2:50 AM CDT | Red Flag Warning | MAF | Andrews, Brewster, Culberson, Gaines, Jeff Davis, Loving and 4 more | 18 hr |
| Mar 13, 1:40 PM CDT | Wind Advisory | MAF | Brewster, Culberson, Jeff Davis, Pecos, Presidio, Terrell | 29 hr |
Nearby
Red Flag Warnings in Texas, 2025Red Flag Warnings in New Mexico, 2025Every red flag warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.